Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2004, 5:19 AM EST for Washington County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 5:19 AM EST (10:19 UTC)
- Expired
- May 27, 2004, 6:00 AM EST
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, IN
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:40 AM EST | TSTM WND DMG | 11 Ne Salem, IN | NUMEROUS TREES DOWN ALONG HIGHWAY NEAR LITTLE YORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KLMK 271019
SVRLMK
INC175-271100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM EST THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 600 AM EST
* AT 516 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF MOUNT CARMEL...OR ABOUT 50 MILES NORTHWEST OF
LOUISVILLE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT CARMEL BY 525 AM EST
MCKINLEY BY 530 AM EST
RUSH CREEK VALLEY BY 535 AM EST
KOSSUTH AND MILLPORT BY 540 AM EST
PLATTSBURG BY 545 AM EST
CANTON BY 550 AM EST
THE HIGHEST THREAT FOR SEVERE WEATHER IS ACROSS THE NORTHERN HALF OF
WASHINGTON COUNTY, NORTH OF SALEM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3877 8631 3878 8612 3875 8594 3857 8590
3854 8587 3850 8601 3842 8601 3842 8630
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:35 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, May 27, 2:35 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT THU MAY 27 2004 ELEVATED CONVECTION CONTINUES ACROSS THE NORTHERN SECTIONS OF THE CWA ATTM...AS SOLID LL JET WITH VALUES OF 40-50 KT BECOMES MORE WESTERLY AND THE RAIN WILL TEMP END AS IT PUSHES EAST. THE LESSER CHANCE OF RAIN WILL BE IN THE MORN THRU EARLY AFTN TODAY AS ANOTHER SOLID LL JET WILL MOVE INTO THE REGION BY LATE AFTN WITH ANOTHER SHOT OF TSTORMS WITH LIS MINUS 4 TO 6, GOOD LIFT AND THE POSSIBILITY OF HEAVY RAIN WITH PW VALUES NEARING 2 INCHES. FLOOD WATCH WILL BE EXTENDED THRU 4AM FRI MORN AS MUCH OF THE AREA IS VERY SATURATED. BEST CHANCE OF RAIN WILL EXTEND INTO EARLY FRI AS THE FRONT BEGINS TO PUSH SOUTH ACROSS THE AREA...NEAR KY/TN LINE BY MORN. DRY NORTHERN HALF OF THE CWA FRI WITH NW FLOW AND LOWER DEWPTS...STORMS STILL POSSIBLE SOUTHERN PORTION AS THE FRONT DROPS FURTHER SOUTH BY FRI NIGHT. EVERYBODY UNDER NW FLOW AND DRIER AIR BY EARLY SAT MORN...MUCH LOWER DEWPTS. FRONT WILL BEGIN TO PUSH BACK NORTH LATER SAT...BUT THE FA SHOULD REMAIN DRY UNTIL EARLY SUN AS HIGHER DEWPTS AND DEEPER MOISTURE MOVE BACK INTO THE AREA BEHIND THE WARM FRONT. COLD FRONT WILL MOVE OUT OF THE MS VALLEY LATE SUN INTO MON...GOOD LL JET AND LIFT WITH HIGH PW VALUES MAY LEAD TO HEAVY RAIN LATE SUN INTO MON MORN ALONG AND AHEAD OF THE FRONT. DRYING BEHIND THE FRONT LATER MON. LITTLE CHANGE TO EXTEND. BLEND OF ETA AND GFS FOR SHORT TERM...MORE TO GFS FROM DAY 3 ON. TEMPS ARE BLEND OF ETA 12 AND GFS MOS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. && SCHOTT
Hazardous weather outlook, May 27, 3:00 AM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EDT THU MAY 27 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 400 AM EDT (300 AM CDT) THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND OVERNIGHT. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, COMBINED WITH LIFT FROM A PASSING JET STREAM DISTURBANCE, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH HAS BEEN POSTED. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. SHOULD THUNDERSTORMS ORGANIZE INTO LINEAR SEGMENTS, THERE WILL BE A POTENTIAL FOR SEVERE WIND GUSTS, IN ADDITIONAL TO LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR PARTS OF SOUTHERN KENTUCKY AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. XXV
In the hours before
Local storm report, May 27, 1:11 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
A NUMBER OF ROADS HAD WATER COVERING THEM. DEPTHS
UNKNOWN.
1245 AM TSTM WND DMG LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
TREES DOWN. ONE TREE FELL ONTO AN OCCUPIED TRAILER NEAR
LEITCHFIELD...HOWEVER NO INJURIES.
&&
XXVLocal storm report, May 27, 1:16 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG GREENSBURG 37.26N 85.50W
05/27/2004 GREEN KY LAW ENFORCEMENT
A NUMBER OF TREES DOWN, WITH SCATTERED POWER OUTAGES. ONE
REPORT OF WINDOWS BLOWN OUT OF A RESIDENCE.
&&
XXVSpecial weather statement, May 27, 2:03 AM EST, 3 hours 16 minutes before
INZ076>079-092-KYZ032-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 203 AM EST THU MAY 27 2004 ...STRONG STORMS ROLLING ACROSS SOUTHERN INDIANA... AT 2 AM EST, WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS MOVING EASTWARD AT 40 MPH ACROSS PARTS OF SOUTHERN INDIANA. LOCATIONS SUCH AS PAOLI, SALEM, SCOTTSBURG, AND MADISON WILL LIKELY SEE THESE STORMS IN THE AREA THROUGH 3 AM EST (4 AM EDT). EXPECT WIND GUSTS TO 35 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, HAIL OF PEA OR MARBLE SIZE, AND TORRENTIAL RAINS. XXV
Local storm report, May 27, 3:18 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0358 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
05/27/2004 FLOYD IN LAW ENFORCEMENT
REPORTS OF WINDOWS IN BUSINESSES BEING BLOWN OUT BY HIGH
WINDS.
&&
XXVSpecial weather statement, May 27, 4:00 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EDT THU MAY 27 2004 KYZ033>037-039>043-047>049-055>057-067-271005- ANDERSON KY-BOURBON KY-BOYLE KY-CLARK KY-FAYETTE KY-FRANKLIN KY- GARRARD KY-HARRISON KY-HENRY KY-JESSAMINE KY-LINCOLN KY-MADISON KY- MERCER KY-NICHOLAS KY-SCOTT KY-SHELBY KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...DANVILLE...FRANKFORT... HARRODSBURG...LEXINGTON...RICHMOND...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 500 AM EDT THU MAY 27 2004 ...STRONG STORMS ROLLING ACROSS THE BLUEGRASS REGION OF KENTUCKY... AT 5 AM EDT, WEATHER SERVICE RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS MOVING EASTWARD AT 40 MPH ACROSS PARTS OF THE BLUEGRASS REGION FROM NEAR SHELBYVILLE OVER INTO LEXINGTON. LOCATIONS SUCH AS FRANKFORT, LEXINGTON, AND RICHMOND WILL LIKELY SEE THESE STORMS IN THE AREA THROUGH 6 AM EDT. EXPECT WIND GUSTS TO 35 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, HAIL OF PEA OR MARBLE SIZE, AND TORRENTIAL RAINS IN THE VICINITY OF THESE STORMS. XXV
Local storm report, May 27, 4:12 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM FLOOD CLOVERPORT 37.83N 86.63W
05/27/2004 BRECKINRIDGE KY LAW ENFORCEMENT
A NUMBER OF ROADS AROUND BRECKINRIDGE COUNTY HAVE AT
LEAST A FEW INCHES OF WATER COVERING THEM.
1245 AM TSTM WND DMG LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
TREES DOWN. ONE TREE FELL ONTO AN OCCUPIED TRAILER NEAR
LEITCHFIELD...HOWEVER NO INJURIES.
1245 AM FLOOD LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
A NUMBER OF ROADS HAD WATER COVERING THEM. DEPTHS
UNKNOWN.
0120 AM TSTM WND DMG LINWOOD 37.33N 85.77W
05/27/2004 HART KY BROADCAST MEDIA
A NUMBER OF TREES DOWN IN THE AREA.
0125 AM TSTM WND DMG GREENSBURG 37.26N 85.50W
05/27/2004 GREEN KY LAW ENFORCEMENT
A NUMBER OF TREES DOWN, WITH SCATTERED POWER OUTAGES. ONE
REPORT OF WINDOWS BLOWN OUT OF A RESIDENCE.
0136 AM HAIL LIBERTY 37.32N 84.93W
05/27/2004 0.50 INCH CASEY KY LAW ENFORCEMENT
0150 AM TSTM WND DMG LIBERTY 37.32N 84.93W
05/27/2004 CASEY KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY...SOME POWER
OUTAGES.
0205 AM TSTM WND DMG RUSSELL SPRINGS 37.05N 85.08W
05/27/2004 RUSSELL KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. A REPORT OF DAMAGE TO A CAR PORT AT
A PRIVATE RESIDENCE.
0358 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
05/27/2004 FLOYD IN LAW ENFORCEMENT
REPORTS OF WINDOWS IN BUSINESSES BEING BLOWN OUT BY HIGH
WINDS.
&&
XXVThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:13 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| May 26, 7:30 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 30 min |
| May 26, 7:57 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
| May 26, 8:06 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 24 min |
| May 27, 2:40 AM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 35 min |
| May 27, 3:06 AM EST | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| May 27, 5:27 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| May 27, 6:16 AM EST | Severe Thunderstorm Warning | LMK | Clark | 44 min |
| May 27, 5:31 PM EST | Severe Thunderstorm Warning | LMK | Orange | 59 min |
| May 27, 6:14 PM EST | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| May 27, 6:20 PM EST | Tornado Warning | LMK | Washington | 40 min |
| May 27, 6:40 PM EST | Flash Flood Warning | LMK | Washington | 65 min |
| May 27, 6:40 PM EST | Tornado Warning | LMK | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.